Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 463, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 21, 2006, 12:19 PM CDT for Iron County, Saint Francois County, Washington County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 12:19 PM CDT (17:19 UTC)
- Expired
- Jul 21, 2006, 1:15 PM CDT
- In force
- 56 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 9:22 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 211719
SVRLSX
MOC093-187-221-211815-
/O.NEW.KLSX.SV.W.0463.060721T1719Z-060721T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
NORTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI
SOUTHWESTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 115 PM CDT
* AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
BELLEVIEW...OR ABOUT 13 MILES SOUTH OF POTOSI...AND MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELLEVIEW...
IRONDALE...
BISMARCK...
IRON MOUNTAIN...
PILOT KNOB...
IRONTON...
ARCADIA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3787 9091 3770 9098 3760 9077 3755 9055
3763 9054 3780 9046
$$
JPK1 follow-up statement
000
WWUS53 KLSX 211749
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 PM CDT FRI JUL 21 2006
MOC093-187-221-211815-
/O.CON.KLSX.SV.W.0463.000000T0000Z-060721T1815Z/
IRON MO-ST. FRANCOIS MO-WASHINGTON MO-
1248 PM CDT FRI JUL 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHEASTERN WASHINGTON...SOUTHWESTERN ST. FRANCOIS AND
NORTHEASTERN IRON COUNTIES...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED BETWEEN
BISMARCK AND DOE RUN MOVING EAST SOUTHEAST AT 30 MPH. THE PRIMARY
THREAT AREA WILL BE SOUTHWEST ST. FRANCOIS COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3787 9091 3770 9098 3760 9077 3755 9055
3763 9054 3780 9046
$$
JPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:18 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Jul 21, 6:18 AM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 618 AM CDT FRI JUL 21 2006 .DISCUSSION... CDFNT EXTDS FM WK SFC LOW JUST SW OF STL W TO ANOTHER WK SFC LOW OVR CNTRL KS ATTM. WRN PTN OF MCS OVR SRN PTNS OF IL AND IN JUST CLIPPING THE ERN PTN OF THE CWA. THIS MCS IS JUST AHD OF WK SFC WV ALNG FNT AND ALSO IN AREA OF RELATIVELY STG 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG BASED ON LATEST RUC ANLYS. ANOTHER MCS OVR MUCH OF NEBRASKA AND NWRN KS. THIS MCS WAS JUST N-NW OF SFC LOW OVR CNTRL KS AND LOCATED ON THE NOSE OF A 30 KT SLY LLJ. SOME OF THIS PCPN ALNG WITH CLOUD CVR MAY MAKE IT INTO THE NWRN PTN OF THE CWA BY EARLY TO MID MRNG...ALTHOUGH THE BEST POTENTIAL OF PCPN SHOULD OCCUR THIS AFTN AND THIS EVNG AS POSITIVELY TILTED MID-UPR LVL TROF MOVES E-SEWD THRU THE AREA...WITH A WK SFC WV DVLPG ALNG CDFNT AS IT MOVES SEWD THRU THE SRN PTN OF THE CWA. GFS MDL APRS A LTL TOO DEEP WITH THIS SFC WV DUE TO FEEDBACK PROBLEMS WHICH BGN AT 00Z SAT. PREFER WKR SOLUTION OF NAM MDL. BEST PCPN THREAT SHOULD SLOWLY SHIFT SEWD WITH TIME THRU THE CWA TGT AS CDFNT CONTS TO MOVE SLOWLY SEWD...WITH PCPN POTENTIAL ENDING BY 12Z SAT AS MID-UPR LVL TROF PUSHES SE OF THE CWA AND ALSO AS SFC RDG OVR THE PLAINS BLDS SEWD INTO THE CWA. MDLS...ESPECIALLY THE NAM DEPICTS SOME LGT QPF OVR PARTS OF THE AREA ON SAT AND SAT NGT MAINLY DUE TO WK NW FLOW SHRTWVS AND ASSOCIATED WK SFC TROFFINESS BUT PLAN TO LEAVE FCST DRY FOR NOW. LOW-MID LVL MOISTURE APRS TO BE QUITE LIMITED AFT 12Z SAT. WILL GO BLW PERSISTANCE ON MAX TEMPS TDA...ALTHOUGH HEAT INDICES WILL STILL BE FAIRLY HIGH FM STL S AND E DUE TO SFC DWPTS IN THE LWR TO MID 70S NR FNT. SHOULD BE QUITE A BIT COOLER OVR THE NRN AND WRN PTNS OF THE CWA TGT DUE TO AT LEAST PARTIAL CLRG...SFC DWPTS DROPPING INTO THE LWR 60S...AND 850 MB TEMPS FALLING TO ARND 13-15 DGRS C. GKS && .AVIATION... FOR THE 12Z TAFS... HAVE MVFR CONDITIONS OVER KCOU...KSUS AND KSTL AS LOW STRATUS ADVECTS WESTWARD EARLY THIS MORNING. WILL KEEP THESE CONDS THRU 14Z...THEN LARGE AREA OF RWS AND TRWS TO THE NW SLIDES INTO THE REGION. THUS SPED UP TIMING OF TEMPO GROUPS FOR PCPN FOR ALL TAF SITES AND HAD IT PERSIST LONGER...ESPECIALLY FOR KSUS AND KSTL. SOME UNCERTAINTY WITH MODELS BEYOND TODAY...SO LEFT TAF SITES DRY AFTER THE EVENING HOURS TODAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 21, 8:36 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 836 AM CDT FRI JUL 21 2006 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-050>052- 221200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-GREENE IL- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY- MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 836 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE REGION. THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084- 085-099-221200- BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- IRON-JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 836 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY IN THE HUMID AND UNSTABLE ATMOSPHERE ALONG THE COLD FRONT. A FEW STORMS MAY BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. TILLY
In the hours before
Local storm report, Jul 21, 12:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG FERGUSON 38.75N 90.30W
07/21/2006 ST. LOUIS MO AMATEUR RADIO
NEAR AIRPORT ROAD AND INTERSTATE 70 - NUMEROUS 6 TO 8
INCH DIAMETER TREE LIMBS DOWN.
&&
CCROWELocal storm report, Jul 21, 12:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG FLORISSANT 38.80N 90.32W
07/21/2006 ST. LOUIS MO AMATEUR RADIO
SEVERAL LOCATIONS FROM I-270 THROUGH NEW HALLS FERRY AND
OLD HALLS FERRY ROAD HAVE 6 TO 8 INCH TREE LIMBS DOWN.
&&
CCROWELocal storm report, Jul 21, 12:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG MARYLAND HEIGHTS 38.72N 90.48W
07/21/2006 ST. LOUIS MO TRAINED SPOTTER
EARTH CITY NEAR ST. CHARLES ROCK ROAD A ROOF WAS LIFTED
OFF A HOUSE.
&&
CCROWELocal storm report, Jul 21, 12:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG FLORISSANT 38.80N 90.32W
07/21/2006 ST. LOUIS MO AMATEUR RADIO
6 TO 8 INCH TREE LIMBS DOWN NEAR THE INTERSECTION OF
I-270 AND NEW FLORISSANT ROAD.
&&
CCROWELocal storm report, Jul 21, 12:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1217 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG ST. CHARLES 38.79N 90.52W
07/21/2006 ST. CHARLES MO TRAINED SPOTTER
A FEW LARGE TREES AND LARGE LIMBS DOWN AT AND NEAR
LINDENWOOD UNIVERSITY IN WESTERN ST. CHARLES CITY.
&&
CCROWELocal storm report, Jul 21, 12:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL AVISTON 38.61N 89.61W
07/21/2006 E1.25 INCH CLINTON IL AMATEUR RADIO
WINDS ESTIMATED TO 70 MPH...TELEPHONE POLES BROKEN
&&
BMILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:20 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 40 min |
| Jul 21, 8:39 AM CDT | Severe Thunderstorm Warning | LSX | Audrain | 58 min |
| Jul 21, 8:46 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 44 min |
| Jul 21, 9:10 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 50 min |
| Jul 21, 9:32 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 58 min |
| Jul 21, 10:00 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 60 min |
| Jul 21, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 63 min |
| Jul 21, 11:35 AM CDT | Severe Thunderstorm Warning | LSX | Crawford | 25 min |
| Jul 21, 12:44 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 31 min |
| Jul 21, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.